Alert archive / New Jersey / Small Craft Advisories in 2022

Small Craft Advisory 78, NWS Philadelphia/Mount Holly

September 24, 2022

NWS Philadelphia/Mount Holly issued this small craft advisory at Sep 24, 2022, 2:55 PM EDT. It took effect at Sep 25, 2022, 7:00 AM EDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2022, 2:55 PM EDT (18:55 UTC)
In effect from
Sep 25, 2022, 7:00 AM EDT
Expired
Sep 26, 2022, 2:17 PM EDT
In force
31 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

611 
WHUS71 KPHI 241855
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
255 PM EDT Sat Sep 24 2022

ANZ451>455-251000-
/O.NEW.KPHI.SC.Y.0078.220925T1000Z-220926T1000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
255 PM EDT Sat Sep 24 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM EDT
MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...From 6 AM Sunday to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-251000-
/O.NEW.KPHI.SC.Y.0078.220925T1600Z-220926T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
255 PM EDT Sat Sep 24 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 6 AM EDT
MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From noon Sunday to 6 AM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
5 follow-up statements
200 
WHUS71 KPHI 250716
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
316 AM EDT Sun Sep 25 2022

ANZ451>455-252000-
/O.EXT.KPHI.SC.Y.0078.220925T1100Z-220926T2000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
316 AM EDT Sun Sep 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO
4 PM EDT MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm, Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm, Coastal waters from Great Egg 
  Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May 
  NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape 
  Henlopen to Fenwick Island DE out 20 nm.

* WHEN...From 7 AM this morning to 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-252000-
/O.EXT.KPHI.SC.Y.0078.220925T1500Z-220926T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
316 AM EDT Sun Sep 25 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO
4 PM EDT MONDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft expected.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...From 11 AM this morning to 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Staarmann
698 
WHUS71 KPHI 260022
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
822 PM EDT Sun Sep 25 2022

ANZ451>455-261200-
/O.CON.KPHI.SC.Y.0078.000000T0000Z-220926T2000Z/
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
822 PM EDT Sun Sep 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Manasquan Inlet NJ to Fenwick 
  Island DE out 20 nm.

* WHEN...Until 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450-261200-
/O.CON.KPHI.SC.Y.0078.000000T0000Z-220926T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
822 PM EDT Sun Sep 25 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT MONDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm.

* WHEN...Until 4 PM EDT Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
072 
WHUS71 KPHI 260740
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
340 AM EDT Mon Sep 26 2022

ANZ453>455-261400-
/O.EXT.KPHI.SC.Y.0078.000000T0000Z-220926T1400Z/
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
340 AM EDT Mon Sep 26 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...West winds 10 to 20 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 
  20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 
  20 nm and Coastal waters from Cape Henlopen to Fenwick Island 
  DE out 20 nm.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ450>452-262000-
/O.CON.KPHI.SC.Y.0078.000000T0000Z-220926T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
340 AM EDT Mon Sep 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 20 kt and seas 3 to 6 ft.

* WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ 
  out 20 nm, Coastal waters from Manasquan Inlet to Little Egg 
  Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to 
  Great Egg Inlet NJ out 20 nm.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

sTAARMANN
454 
WHUS71 KPHI 261448
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
1048 AM EDT Mon Sep 26 2022

ANZ450>452-262000-
/O.CON.KPHI.SC.Y.0078.000000T0000Z-220926T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
1048 AM EDT Mon Sep 26 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WHAT...Southwest winds 10 to 15 kt and seas 3 to 5 ft.

* WHERE...Coastal waters from Sandy Hook to Great Egg Inlet NJ 
  out 20 nm.

* WHEN...Until 4 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Johnson
292 
WHUS71 KPHI 261817
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
217 PM EDT Mon Sep 26 2022

ANZ450>452-261930-
/O.CAN.KPHI.SC.Y.0078.000000T0000Z-220926T2000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
217 PM EDT Mon Sep 26 2022

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 5 feet, therefore the small craft
advisory has been cancelled.

$$

Johnson

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 12:32 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 24, 12:32 PM EDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1232 PM EDT Sat Sep 24 2022

.SYNOPSIS...
High pressure will keep dry conditions with below normal
temperatures through today. A cold front is expected to pass
through our region Sunday evening bringing precipitation
chances. Mostly dry, but breezy, conditions return on Monday.
High pressure again builds in during the middle part of the week
maintaining dry weather with seasonable temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
Surface high pressure over the region is currently centered just to
our southwest over West Virgina. Through this afternoon, the
surface high will push slowly to the southeast and maintain a
strong influence over the region.

Skies are clearing this afternoon, but clouds will gradually
increase tonight once again. Northwest winds around 5 to 10
mph this afternoon are expected to back with time, becoming
southwesterly and diminishing to near 5 mph tonight.

High temperatures should reach the upper 60s and lower 70s across
much of the region this afternoon. Dewpoints will top out in
the lower to middle 40s.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
An upper trough is expected to dig into the region on Sunday.
An occluding surface low will slide across the Great Lakes and
into Ontario, bringing a cold front through the area on Sunday
evening with high pressure located offshore. Flow will turn
southerly ahead of the front and advect in some higher dew
points with values reaching near 60F. Some upper support will
accompany the front as the upper trough digs deeper. Showers
will approach from the west by late Sunday morning and into the
afternoon, likely forming ahead of the front owing to vorticity
advection and favorable jet dynamics. Overall dynamics and
forcing with this system look pretty impressive, but
thermodynamic profiles do not.

Meager lapse rates and a warm layer around 850 mb will likely
cap any instability below 500 j/kg at best. Some embedded
thunder is possible despite the marginal instability as 0-6 km
bulk shear values of 40+ kt are progged. The latest CAMs
indicate that some locally stronger storms are possible during
the afternoon and early evening hours given the forcing and
dynamics that will be in place. SPC has introduced a Marginal
Risk area for severe thunderstorms across the entire area. While
widespread severe thunderstorms are not expected, a few storms
could become locally severe across the region. Highs on Sunday
will be right around normal in the mid 70s with lows in the 50s
to near 60.

After the front passes, dry air will build in for Monday,
though some soundings are slow to erode low level moisture early
Monday morning. Winds will pick up again on Monday owing to the
dry air and mixing heights likely bringing down some stronger
gusts. Kept slight chance PoPs in the Poconos for part of Monday
as some guidance is indicating weak shortwaves/lake enhancement
possibly sparking off a few showers, but thinking overall
coverage would be limited at this time. Otherwise, clouds should
clear out and result in a pleasant Monday with highs similar to
that of Sunday in the low-mid 70s with 60s in the Poconos.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The upper trough will slowly continue its drift across the eastern
seaboard through the long term period. Lobes of vorticity will
continue to round the base of the trough, but limited moisture in
the wake of Sunday's front should dampen precipitation chances, with
the exception of Monday and Tuesday when just a few isolated
showers are possible across the far northwestern zones. Highs
both days will be just a couple degrees below normal. Another
weak moisture starved surface front could cross the region
sometime Wednesday, but it looks to be a dry passage. High
temperatures will fall a bit, likely into the 60s, for Wednesday
and Thursday.

After Wednesday, deterministic and ensemble guidance differs on
the evolution of the upper pattern. The GFS and GEM solutions
are more progressive with pushing the trough out of the area,
while the ECMWF holds it back. Ensembles support building
ridging on Thursday with moderating temperatures, so it's more
likely that it departs the area by Thursday.

We will continue to keep an eye on the tropical system that is
expected to lift out of the Florida vicinity during the long term
period.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.

Today....VFR. Mainly northwesterly winds becoming more westerly with
time at 5 to 10 kts. High confidence.

Tonight...VFR. Mainly southwesterly winds near 5 kts becoming light
and variable with time. High confidence.

Outlook...

Sunday... Mainly VFR. Conditions may briefly drop to MVFR with
scattered showers. Southwest winds at 5-10 knots. Moderate
confidence.

Monday... Mainly VFR. Westerly winds at 10-15 knots with gusts to 25
knots. Moderate to high confidence.

Tuesday... Mainly VFR. Westerly winds at 10-15 knots with gusts to
20 knots. Moderate to high confidence.

&&

.MARINE...
In general as we move into tonight, W to NW winds will settle
in the 10 to 15 kt range with seas 3 to 4 feet. Winds will gust
up to 20 kts this afternoon.

Outlook...

Sunday... SCA conditions likely. A chance of showers. Southwest
winds at 15-20 knots with gusts to 25 knots. Seas around 4 feet in
the morning, building to 5-7 in the afternoon.

Monday... SCA conditions likely. West to southwest winds at 15-20
knots with gusts to 25 knots. Seas 5-7 feet.

Tuesday... No marine headlines expected.

Rip Currents...

The surf zone will remain hazardous with a HIGH risk of rip
currents amid the large breaking waves and long period swells
from Fiona continuing. Entering the surf will be strongly
discouraged. Though winds and seas diminish some on Saturday,
the waters will remain rough and there will still be a HIGH risk
for the development of dangerous rip currents on Saturday.

For Sunday, a shorter period swell and south-southwest wind
should result in a MODERATE risk of rip currents.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...High Rip Current Risk until 8 PM EDT this evening for NJZ014-
     024>026.
DE...High Rip Current Risk until 8 PM EDT this evening for DEZ004.
MD...None.
MARINE...None.

&&

SYNOPSIS...Brudy/Staarmann
NEAR TERM...Wunderlin/Kruzdlo
SHORT TERM...Brudy/Staarmann
LONG TERM...Brudy/Staarmann
AVIATION...Brudy/Staarmann/Wunderlin
MARINE...Brudy/Kruzdlo/Staarmann/Wunderlin
Hazardous weather outlook, Sep 24, 11:30 AM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1130 AM EDT Sat Sep 24 2022

DEZ001>003-MDZ012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-070-071-101>106-251530-
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Ocean-
Cumberland-Atlantic-Cape May-Southeastern Burlington-Carbon-Monroe-
Berks-Lehigh-Northampton-Delaware-Philadelphia-Western Chester-
Eastern Chester-Western Montgomery-Eastern Montgomery-Upper Bucks-
Lower Bucks-
1130 AM EDT Sat Sep 24 2022

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ014-024>026-251530-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
1130 AM EDT Sat Sep 24 2022

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-251530-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
1130 AM EDT Sat Sep 24 2022

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Small Craft Advisories are possible Sunday into Monday, otherwise the
probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 24, 2:03 AM EDTSmall Craft AdvisoryPHI5 hr

Nearby

Small Craft Advisories in New Jersey, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.